MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified procedure, an open-end ureteral catheter "broke." no section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 occupation: supply chain associate.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that a patient of undisclosed gender and age underwent an unspecified procedure in which the open-end ureteral catheter broke during surgery.Per the surgery nurse, the patient had "no issues" due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot recorded no nonconformances.A database search did not identify any other events associated with the reported device lot.Cook also reviewed product labeling.The device is supplied with ifu t_urecat_rev1 which includes the following: "precautions ¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding." the evidence from the complaint file, dhr, complaint history and quality control documents indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Based on the available information, no product returned, and the results of the investigation, a definitive root cause was unable to be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the associated risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20770764
Report Number1820334-2024-01549
Device Sequence Number18153821
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)270729(10)16180841X
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number16180841X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown